PDA

View Full Version : Methotrexate and IV Boniva



Moxie
06-01-2008, 02:49 AM
Anyone here on methotrexate and IV Boniva (for osteoporosis), or have any inside information?

I start my infusion on Wednesday and am torn --- I've been told by healthcare professionals that there is a 10% chance of developing necrosis of the jaw when on a combination of the Boniva and methotrexate.

Any and all insight is appreciated. Thanks. I'm really torn on this one.

Saysusie
06-05-2008, 02:47 PM
Since no one has responded to your post, would you like me to do some research on the two drugs for you?

Peace and Blessings
Saysusie

Moxie
06-06-2008, 04:59 AM
Thanks Saysusie. I appreciate your concern.

As a last resort, I called my dentists (husband/wife team.) They looked over my charts and said my oral health and history did not justify any concern at this time. They indicated they are familiar with the situation and those with existing dental problems and those who do not go to the dentist regularly are most at risk for necrosis of the jaw.

My rheumy ordered three IV Boniva infusions, once monthly for three consecutive months. I had my first infusion on Wednesday. It only took a few minutes --- the staff at the center was outstanding.

The experience was very humbling, as the other patients were receiving cancer treatment. That put everything in perspective for me.

Saysusie
06-06-2008, 10:31 AM
I know what you mean. How has the first infusion worked for you?


Saysusie

Moxie
06-06-2008, 11:53 AM
I will not know the net effect until a number of months down the road. Bone building takes time.

As for the experience itself . . . I went in, a nurse inserted a butterfly IV, she 'pushed' the infusion in over a one minute period, then 'flushed' the vein. The entire procedure took about two minutes and did not hurt.

Conversely, two weeks ago I had a pneumonia innoc. injected by my rheumy. Four hours later I could not move my arm and remained that way for two days. It felt like I had been beaten by a baseball bat. The good news is that the immunity will last for the next ten years. The bad news is that it set off a major flare.

Saysusie
06-09-2008, 11:34 AM
That's funny, from the description, it sounds as if the IV push would be painful and leave a bruise..but it did not and the pneumonia inoculation was painful, left a bruise and set off a flare-up!

Is your flare subsiding any?

Peace and Blessings
Saysusie

Moxie
06-09-2008, 01:43 PM
Yes, thank you, the flare is subsiding. It took two weeks+ for the mouth sores to heal. One was the actual size of a moon crater and a great diet aid. It was a small price to pay for ten years of pneumonia protection (famous last words.)

The infusion was a piece of cake. When explained to me, it sounded painful. I stared out the window waiting for the big 'ouch,' but it never came. The nurse was wonderful. The staff was caring. Parking was free. I am not afraid to go back for infusion #2.

Saysusie
06-09-2008, 03:33 PM
Moxie;
I'm glad that it is helping and that you have no reservations about the second infusion. I know what you mean about the mouth ulcers, especially about them being so large and raw that you cannot eat! Been there...Done that!!!
Keep taking care of yourself and keep us posted :lol:

Peace and Blessings
Saysusie